Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Accutane depression, and Brain Swelling Shar

Posted by adamie on July 15, 2001, at 13:40:19

In reply to Q to all: Is Accutane Depression Like Regular D?, posted by Shar on July 15, 2001, at 8:24:47

> If accutane causes depression, is it the same kind of chemical imbalance that people experience with 'regular' depression? Does Accutane get in there and mess with Serotonin, etc.?

I am not really sure. But accutane is a man made vitamin A and there is evidence that high amounts of vitamin A can cause mental disorders. High amounts of vitamin A are very toxic. A long time ago sailors who would eat polar bear liver which was rich in vitamin A would develop manic depression.

The depression caused by accutane in most cases is supossed to go away after one stops taking the medication. But for some people it can be long lasting and even perminent. I have read some horror stories of people who have developed treatment resistant depression from accutane. Accutane can cause various different symptoms and forms of depression. Some people have developed suicidal depression with rage symptoms. Some have developed phychosis.

Accutane can create many problems. In my case I think it may have done some brain swelling. This may sound strange but my HEAD looks different. As if it is wider. I remember having a huge headache during the days when I stopped taking accutane. And I didn't notice my altered appearance until the depression was in it's most severe stages. Now I am not sure but maybe I look more back to normal. Maybe the swelling has decreased. Maybe the brain swelling is somehow related to my depression? The accutane has caused many problems. Such as yellower skin which has gone away mostly. Loss of night vision and different vision in general. But perhaps the depression affects my vision in some ways because when I feel my worst my vision is at it's worst. My hair is more messy and less managable. It makes me wonder what else it may have done to my brain.

Does anyone know a relation between brain swelling and depression?

> I am not familiar with med induced depression, and wonder why it would be the same as what we have naturally.
>
> Shar
>
>
>
>
> > You can recover nearly 100%. It's all a matter of finding the right drug that affects the faulty chemisty. Simpler said than done, unfortunately. In my mind, 50% recovery is not success, because it means you're still depressed. My psychiatrist told me that only about 30% of his patients got completely well. The positive side of that is that those 30% were the ones that didn't give up trying different drug categories. (hint, do not limit therapy to antidepressants). Personally I have experienced, and seen in others, the most profound success in the antipsychotic and stimulant categories, with a little bit of an antidepressant in the background. Of all the antidepressants, I would not even consider trying any of them until I had tried good ole time-proven Prozac first. Nothing has a track record like Prozac. Other top contenders, in my opinion, include Zyprexa, Risperdal, Ritalin, Adderal, Amisulpride, and Adrafinil, or any combination of two or three of them. Forget all the others until these have been tried first. Just my experience. Mileage varies. But I'm hoping to help steer you in a direction where you will find the greatest mileage.
> > John
> > >
> > > hi. 4 weeks ago or so my severe depression was severe to the point where every hour was hard to stand. no matter what I never wanted to commit suicide, I am not a religeous person and therefor dont have any assumptions for what happens when we die. The only choice for me has been to get better no matter how torturous each day was. But it was so harddd to bare. It certainly wasn't livable at all. I only endured the torture, 'waiting' due to my desire to get better. This depression was caused by a medication called accutane. When I realized it was affecting my mood I stopped taking it but it was too late. And it actually got worse when I stopped the medication. Some of you may have read my story partially before. the 3 days after stopping the accutane things were horrendous. Emotions diminished so much that I had just about no reaction to anything and my heart was constantly pounding. I could look at my fiance's photo on my computer and all I would see is artifacts and pale discolorization. Now that only happens in the morning to a very mild extent. I am more and more able to see her.
> > >
> > > After those few completely horrendous says the depression got better gradually. So like many cases of accutane caused depression I thought it would go away. As the two weeks went by things got somewhat better. there were some real up periods where i actually felt i was getting normal. then various horrible down periods. it was no longer getting better. and after maybe 4 weeks being off the accutane I started paxil. The depression was really really bad at that point. It was hard to do anything. Including getting out of bed.
> > > I felt a bit more at peace those following days. I seemed to get a bit better during that first week of paxil. I doubt it was because the paxil had any effect yet. I assume it was because I was having an up peroid or just the accutane leaving my system. Then the second week things were significantly getting better. I was actually able to talk to my fiance somewhat properly. It was the absolute first day I was actually able to 'talk' to her instead of the usual gibberish. we talk online since we live in different countries right now. Before it was soo hard to type and say anything. I felt soo tired to even lift my fingers sometimes, so unmotivated. That day I was actually able to talk to her. And then the same the next day. It was actually even better. The days seemed to be getting better. Then the next day it was the best yet. I really felt my best during that second week. And the next day I was supossed to go to a theme park and I was actually looking forward to it. My depression was actually really improving and I actually felt a little 'great' that afternoon as I talked with my fiance and it was like I was really going to make a full recovery. I felt so good, how could I not? I was really feeling many emotions. Then the next day it was a little worse but good regardless. and then the next day I was still doing well and talking with my fiance at 5pm. and then at 7pm I suddenly began to feel worseeee. and it lasted. I was feeling quite bad for the next few days. then it got a little better again.
> > >
> > > And now I am here. I am feeling not too bad but still very depressed and lacking in emotions, expecially loving ones, severe lack of concentration, ability to think and remember. 19 or so days into the paxil hoping it will work soon. I feel it will, odds are it will but just how much of a recovery can a person make with these anti depressants? Surely the opinion from this forum may be a somewhat biased one. Because all the people who get much better or even fully better surely would be living their lives instead of posting on a forum which deals with issues of still being depressed. But I am still very interested in what you people think.
> > >
> > > In clinical studies a person responding from medication is defined as at least 50% improvement in symptoms. And remission I am not sure what that means. A Hamilton Depression Scale score of less than 8? Just how much do people often recover from depression? I was extremely extremely happy before. I couldn't be any happier. Is there a realistic chance for me to feel that again? I hope I will feel how completely perfect my fiance is again. to me she has always been. I 'know' she is. I just cant 'feel' things too much
> > >
> > > And regarding major depression. What I am having is probably just a major depressive episode right? As in this episode will end and I will be completely normal in time? And then of course there's that 50% of having another episode. Am I correct on this? That my depression should completely in time go away? While medication will make it better, it will go away on it's own later? And then of course possibly come back?
> > >
> > > Please reply. Thank you for reading.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:adamie thread:70157
URL: http://www.dr-bob.org/babble/20010714/msgs/70196.html